Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Just need an ear

AnonymousUserAAnonymousUser Posts: 49,731
edited 06/11/2012 - 8:24 AM in Matters of the Heart
Hello i used to post here a few months ago about my now ex boyfriend Will. He had surgery in June (Fusion). Anyway he has been on percocet 15mg and oxy 40 mg for almost 2 years now. These pills changed him and soon he began abusing the pills. I kicked him out last because I was sick of the lies. For the last 10 months I have been begging him to get the help he needs. He up to this point has told me story after story of why he cant right now and blah blah. These pills have made him into dr jekle and mr hyde. I dont know this person anymore. He used to be a family man and now the only thing important to him is his drugs. I miss him terribly and in a moment of weakness tried to talk to him last night and he told me it was over and that he was tried of trying. I just wanna know if abusing script drugs can really change you like this. WHy does this happen and is my family lost forever. I just need answers. Please help me
advertisement

Comments

  • :) cassandra. i can read your frustration and sadness as you posted. :''( you must feel very alone and isolated from him. there will be a time when he will reach his bottom and then a change can be made. maybe he will just come to his senses and stop his behaviour on his own. whichever it is he doesn't sound ready to have you as his love and not the drugs. he is not himself and you are so right to be worried. :T there is not much more you can do. love him and when he comes back, be there for him. do some reading about his illness and get yourself informed! understanding where he is at, may help you feel better! i hope talking to us will too!! Jenny :)
  • :H I hope that you are okay and feeling a bit better.It's understandable and quite normal that you had a 'moment of weakness' as you described it.I've been on that side too and understand how that feels..I also know from counseling that it is totally normal,and hope that you aren't being too hard on yourself.

    I know nothing about this,and by no means can I give medical advice~You mentioned that Will had a Fusion in June...I do know that some people are on medication for quite some time after surgery..while others not so much.Everyone is different and I would think that would be between him and his Dr.
  • *I EDITED THIS

    Abusing drugs or alcohol can change you yes.A person needs to be in control of his/her life,and I just don't see how one can be in control of anything if they are abusing drugs OR alcohol.

    Medication should only be taken as prescribed.If a person starts taking more than prescribed/more often than prescribed or is Dr shopping and having personality changes that usually means there is a problem.

    *However this is only my opinion*
  • Its more common than you think for pain meds to be abused. I have watched a close friend loose her husband from pain meds and its a very sad and hard thing to see. The same meds that are given to use to help take away pain are also the same meds that can ruin a persons life. When someone is in pain and meds are the only thing to take it away people look to the meds to take all the pain away even emotional pain.

    I suffer sever chronic pain but also know that I could cause more issues for myself if I use more than needed, Also with my condition Dr.s would give me more meds than needed if I tried.

    But the main thing is for him to get help I'm sure there is no doubt that he is in pain but maybe he needs different meds maybe he is on the wrong ones so he is missusing the scripts. I have taken pain meds that I could not handle, like fentanyl made me crazy very, very mean and always on the edge for no reason, same with oxicotin I hate the side effects. It could be something close to that.

    Please don't give up you can not feel the pain that he is feeling maybe try to talk about ways to get a better pain management treatment and probably help with depression pain causes alot of depression. if it is just addiction then I can not give advise there but if it is cause he is still in pain then I would start with trying to find meds that work with him and try finding ways to works the issues related to chronic pain.

    I hope this helps a little I am so sorry for your situation.

    Paula
  • Cassandra,
    Have you ever thought of perhaps seeking outside help either through a counselor, or perhaps ala-non (while for alcohol- a drug is a drug) it might be helpful for you to find a way to better understand addiction and ways in which you might be able to understand where/what your partner is going through.
    In private counseling you would be able to work on you. your drug could (i have no idea) be him? People that abuse pain meds most certainly can become Dr. Jekle or Mr. Hyde. ( I have no idea, except to say that that is what you are saying is happening to him) People that abuse pain meds can also have devastating things happen to them. They say an addict generally can look forward to jails, institutions and death. let's hope that he has a moment of clarity and seeks help before going any further down. I hope that you continue to post and continue to seek the help that you might need.
    I wish you the best
    Recovery is a re doable thing, addicts are not bad people, just sick people who can get better a day at a time if they want to. A lot of people need to, not many want too.
    j

    Take good care of yourself too....
  • Cassandra,

    Addiction can happen to anyone and I can't stress enough to you that it is NOT your fault. I had this situation happen with my mother and, luckily, I was able to get a handle on the situation before she really hurt herself (she lives with me). However, it's an everyday battle because she still doesn't think she has a problem.

    I agree with J about Alanon, it can really help you understand the addiction process and how to cope with it. I'm happy to share my experience with you if you'd like to PM me as well. I don't have the magic formula, trust me, but sometimes it helps to talk to people who've been there. Keep talking to us- there are smart people here with a ton of care and we'll help as much as we can.

    You have a heart of gold to want to help him. Just remember that he has to want to help himself or nothing will change. It's not about you or anything you've done and I can't stress that enough.

    Please let us know how you're doing,

    Griff
advertisement
Sign In or Register to comment.